Missouri, 2016Flood in Missouri, May 13 to 16, 2016
May 13 to 16, 2016 · NWS PAH · 1 event in 1 county or zone
Periodic rounds of heavy rain caused rises on the region's rivers. Heavy rain upstream in the Mississippi Valley caused minor flooding on the Mississippi River all the way down to Cape Girardeau.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periodic rounds of heavy rain caused rises on the region's rivers. Heavy rain upstream in the Mississippi Valley caused minor flooding on the Mississippi River all the way down to Cape Girardeau.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 13, 2:50 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, May 13, 2:50 AM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
350 AM CDT FRI MAY 13 2016
.SHORT TERM...(Today through Sunday night)
Issued at 332 AM CDT Fri May 13 2016
Main weather story in the short term lies with the unseasonably
cool air mass that will be diving southeast from Canada this
weekend.
Meantime, look for a nice Friday coming up as bubble high pressure
zips through, bringing sunshine and mild temps in the 70s to
locations. A fast moving cold front will move southeast through
the region tonight, and will usher the much cooler air in from the
northern Plains. Moisture along the front will be decreasing with
time. In addition, most of the mid level energy will pass north
of the region. Still, scattered showers and even isolated non
severe thunderstorms cannot be ruled out ahead of the front this
evening up along the I-64 corridor.
As the Canadian high pressure system drops southeast into the mid
Ms River Valley Saturday night, gusty northwest winds will
subside and skies should remain clear, esp east of the Ms River.
This will likely lead to near record low temperatures by Sunday
morning. In fact, some of our colder locations up along the I-64
corridor may end up with some scattered frost by Sunrise Sunday as
temps dip into the mid/upper 30s.
.LONG TERM...(Monday through Thursday)
Issued at 332 AM CDT Fri May 13 2016
Confidence is increasing in the long term, although recent model
differences maintain some uncertainty. Overall, chances for showers
and perhaps some thunderstorms will be increasing during the first
couple days of the work week as upper level energy streams east from
the Plains and enhances lift along a baroclinic zone just south of
the immediate region. Most recent GFS and ECMWF operational runs
have come into better agreement on keeping the track of the surface
low across the southern U.S., while the Canadian still tracks the
low from the Mid Mississippi Valley into the Great Lakes Region.
Current forecast leans in the direction of the southern track, which
brings increasing rain chances from the west on Monday, with the
best rain chances Monday night through Tuesday night, and then
decreasing rain chances on Wednesday. Maintained slight chances
around through Thursday, though if models continue with the current
trend, we may be able to eliminate the Wednesday/Thursday rain
chance in the next few forecast cycles. Also kept a mention of
thunder through the period--mainly for collaborative consistency.
Greatest potential for thunder during this time should be focused
from late Monday night through Tuesday evening. Temperatures through
the extended should be within 5 degrees of climatological norms.
&&
.AVIATION...
Issued at 1141 PM CDT Thu May 12 2016
VFR conditions expected at all sites through the period as high
pressure overspreads the region. Northwest winds AOB 10 knots
will continue through the period.
&&
.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...GM
LONG TERM...RJP
AVIATION...JP
Hazardous weather outlook, May 13, 3:15 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
415 AM CDT FRI MAY 13 2016
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
415 AM CDT FRI MAY 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE BEFORE MIDNIGHT
TONIGHT...MAINLY ALONG THE I 64 CORRIDOR.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE CHANCE OF THUNDERSTORMS RETURNS TO THE REGION NEXT WEEK...
ESPECIALLY MONDAY NIGHT THROUGH TUESDAY NIGHT. LOCALLY HEAVY RAIN
AND LIGHTNING APPEAR TO BE THE MAIN CONCERNS AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flood, Cape Girardeau
- When
- May 13, 6:00 AM CST to May 16, 6:00 PM CST
- Where
- Cape Girardeau County, 0.83 mi E of Cape Girardeau to 2.16 mi SSE of Cape Girardeau
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.300, -89.515
Minor flooding occurred on the Mississippi River. Some low-lying woods and fields along the river were underwater.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, May 13, 2016$149,000 · 1.25 in hail · 31 events
- Flash Flooding and Hail in Texas, May 13, 2016$62,000 · 1.5 in hail · 8 events
- Flood and Hail in Kansas, May 13, 20161 in hail · 22 events
- Damaging Winds and Strong Wind in Illinois, May 13, 2016$16,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 13, 20161.25 in hail · 12 events
- Wildfire and Damaging Winds in Florida, May 13, 2016$12,000 · 55 kt wind · 8 events
- Hail and Damaging Winds in Oklahoma, May 13, 20162.75 in hail · 9 events
- Hail and Damaging Winds in Texas, May 13 to 14, 2016$5,000 · 1.75 in hail · 9 events
- Hail in Texas, May 13, 20161.5 in hail · 4 events
- Hail in Texas, May 13, 20162 in hail · 3 events
- Hail in Iowa, May 13, 20161 in hail · 2 events
- Flood and Heavy Rain in Puerto Rico, May 13, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 630157.